Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 17, 2006, 5:05 PM EDT for Fairfield County, Pickaway County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2006, 5:05 PM EDT (21:05 UTC)
- Expired
- May 17, 2006, 5:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fairfield County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:18 PM EDT, 47 minutes earlier.
Area forecast discussion, May 17, 4:18 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 418 PM EDT WED MAY 17 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ELONGATED UPPER LEVEL TROF OVER THE OHIO VALLEY WITH STG S/W OVER THE WESTERN GREAT LAKES DIGGING SE WITH UPPER LOW CLOSING OFF NEAR LAKE ERIE THU. ASSOCIATED SFC COLD FRONT TO PIVOT THRU THE AREA LATE TNGT. AIRMASS AHD OF THIS FRONT HAS BECOME UNSTBL WITH SBCAPES BTWN 500 AND 1000 J/KG. AS LARGE ASCENT INCREASES EXPECT TO SEE THUNDERSTORMS DEVELOP AND OVERSPREAD THE ENTIRE FA THIS EVENING. WITH WETBULB ZERO HEIGHTS AROUND 6.5K FT HAIL WL BE THE PRIMARY THREAT. HAVE INCREASED POPS TO CATEGORICAL ACRS THE ENTIRE FA. IN POST SFC FRONTAL ENVIRONMENT...UPPER LEVEL LO OVER SRN GRTLKS WITH A SECONDARY VORT DROPPING SE THRU THE FA. INSTABILITY LOOKS TO BE MARGINAL SO HAVE CHC POPS OF TSTMS INTO THE EVENING. MODEL TRENDS FROM BOTH THE NAM AND GFS ARE DRIER ACRS THE SOUTH THU NIGHT/FRI. THEREFORE...HAVE LINGERED A CHC OF SHOWERS CLOSER TO THE UPPER LO ACRS THE FAR N THU NIGHT AND DRIED OUT THE REMAINDER OF THE FA. TEMP WISE...HAVE TRENDED TEMPS A LTL COLDER THRU THE PERIOD. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... EXTENDED MODEL GUIDANCE CONTINUES TO STRUGGLE WITH FINER DETAILS OF LONG TERM PERIOD...AND THEREFORE CONFIDENCE IS LOW ATTM. WRAP AROUND FROM QUEBEC LOW WILL BRING SOME CLOUDS AND LIGHT RAIN TO CENTRAL AREAS FRIDAY MORNING. DRY FOR FRIDAY NIGHT AND SATURDAY. AFTER THIS NEW MODEL RUNS APPEAR TO BE STALLING OUT FRONT ACROSS OHIO RIVER ON SUNDAY WITH SERIES OF SHORT WAVES MOVING ALONG THE FRONT FOR EARLY WEEK. FRONT THEN LIFTS NORTH ON WEDNESDAY WITH APPROACH OF NEXT LOW AND FRONT. FOR NOW...WILL NOT BRING CHCS OF RAIN ON MONDAY. WILL PUT IN LOW CHANCE FOR LATE SAT NIGHT AND INTO SUN AND SEE HOW LATER MODELS HANDLE THIS. AS FOR TEMPS AGAIN A BIT TRICKY DEPENDING ON EVENTUAL WEATHER PATTERN SETUP. WITH UNCERTAINTY WILL GO A LITTLE COOLER THAN PREVIOUS FCST BASED ON SLOWER WARMUP SOLUTION AND POSSIBLE MORE CLOUDS AND PRECIP. WENT LOWER THAN GUID ON SUNDAY HIGHS DUE TO EXPECTED MORE CLOUD COVER AND PRECIP. && .AVIATION /18Z-18Z/... SCATTERED TO BKN MID CLOUDS WERE PUSHING SE ACROSS THE REGION THIS AFTERNOON. INSTABILITY WILL PICK UP THIS AFTERNOON INTO THE EVENING IN ADVANCE OF AN APPROACHING S/W AND COLD FRONT NOW POSITIONED OVER THE LOWER GREAT LAKES. THUNDERSTORMS ARE STILL EXPECTED...PICKING UP IN COVERAGE AFTER 23Z. MVFR AND PERHAPS IFR VISIBILITIES/CIGS WILL BE LIKELY WITH THE STORMS. ALTHOUGH NOT PREVALENT AT THE PRESENT TIME WITH THE FEATURE...BEHIND THE FRONT...IFR/MVFR STRATUS WILL LIKELY FORM 08Z-12Z...BECOMING VFR. SW WINDS WILL BECOME NW WITH GUSTS NEAR 20 KTS BEHIND THE FRONT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 17, 5:02 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT WED MAY 17 2006 INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-180915- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 502 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE GREAT LAKES INTO THE OHIO VALLEY TONIGHT. THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO TONIGHT. WHILE LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...DAMAGING WINDS WILL ALSO BE POSSIBLE. THE STORMS SHOULD TEND TO WEAKEN BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ045-046-054>056-063>065-070>074- 077>082-088-180915- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN- BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 502 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 17, 3:59 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT WED MAY 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 2 S HILLIARD 40.01N 83.14W
05/17/2006 E0.88 INCH FRANKLIN OH TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND
0340 PM HAIL COLUMBUS 39.99N 82.99W
05/17/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
ALONG I-70 1 MI WEST OF I-270
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 45 min |
| May 17, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 50 min |
| May 17, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 45 min |
| May 17, 7:36 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 39 min |
| May 17, 6:20 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.